Hail, Covington
- When
- June 25, 4:20 PM CST to 4:22 PM CST
- Where
- Covington County, 2 mi N of Andalusia
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.329, -86.480
A severe thunderstorm produced high winds that downed trees and power lines across parts of southwest Alabama. Hail was also reported from the storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A severe thunderstorm produced high winds that downed trees and power lines across parts of southwest Alabama. Hail was also reported from the storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 25, 2:55 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT WED JUN 25 2008 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...DEEP LAYER RIDGING OVER THE AREA WEAKENS SLIGHTLY THROUGH TONIGHT AS A SHORTWAVE OVER THE EASTERN AND SOUTHERN PLAINS MOVES SLOWLY EASTWARD. FURTHER WEAKENING OF RIDGING IS EXPECTED THURSDAY AND FRIDAY AS A WEAK TROPICAL WAVE CURRENTLY OVER SOUTHEASTERN GULF OF MEXICO MOVES UP TOWARD THE CENTRAL GULF COAST ALONG THE WESTERN PERIPHERY OF THE SFC RIDGE. THIS MAINTAINS THE ONSHORE WIND FLOW THROUGH THE WEEKEND... CONTINUING TO BRING INCREASED LO/MID LEVEL MOISTURE INTO THE REGION...WITH PRECIPITABLE WATER VALUES EXPECTED TO BE AROUND 1.8 INCHES ACROSS MOST OF THE FCST AREA. WITH THIS...RAIN CHANCES WILL INCREASE DURING THE LAST HALF OF THE WEEK....ALONG WITH AN INCREASE IN CLOUDS AND SLIGHTLY COOLER TEMPS AS WELL...ESPECIALLY WITH REGARD TO MAX TEMPS. WHILE RAINFALL WILL STILL BE DIURNAL IN NATURE...WITH BEST CHANCES IN THE AFTERNOON AND EVENING HOURS...THE MORE UNSETTLED WEATHER PATTERN WILL RESULT MORE A WIDESPREAD COVERAGE OF SHRA/TSRA ON LATE THURSDAY AND THEN AGAIN ON FRIDAY. RAINFALL EFFICIENCY WILL BE EXCELLENT FOR LOCALLY HEAVY RAINS IN THUNDERSTORMS...AND SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY GUSTY WINDS AS WELL. DAYTIME TEMPERATURES ON THURSDAY AND FRIDAY WILL BE SLIGHTLY COOLER AND NEAR NORMAL...MAINLY UPPER 80S...DUE TO LOWER HEIGHTS ALOFT...DEEPER MOISTURE...CLOUDS AND INCREASED SHOWER AND THUNDERSTORM ACTIVITY. NIGHTTIME LOWS EXPECTED TO BE IN THE UPPER 60S AND LOWER 70S. 12/DS && .LONG TERM (SATURDAY THROUGH WEDNESDAY)...UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MOST OF THE SHORT TERM PERIOD AS WEAK UPPER TROF REMAINS IN PLACE OVER THE REGION AND SFC RIDGE CONTINUES TO PUMP ABUNDANT GULF MOISTURE INTO THE AREA. A GOOD CHANCE FOR SHRA/TSRA WILL CONTINUE THROUGH THE PERIOD...AGAIN KEEPING AFTERNOON MAX TEMPS CLOSER TO THE NORMAL LEVELS OF UPPER 80S MOST LOCATIONS. NIGHTTIME LOWS EXPECTED TO CONTINUE TO BE IN THE UPPER 60S AND LOWER 70S. 12/DS && .MARINE...A SURFACE RIDGE WILL PERSIST ACROSS THE MARINE AREA INTO THE FIRST OF NEXT WEEK. A WEAK ESTERLY WAVE SLIDING WEST ACROSS THE NORTHERN GULF OF MEXICO ON THE BACK SIDE OF THE HIGH WILL ENHANCE THE CONVECTION OVER THE COASTAL WATERS THE NEXT FEW DAYS. THE NAM CONTINUES TO SHOW A WEAK SURFACE LOW MOVING NORT NORTHWEST THROUGH THE NORTHERN GULF BUT THE OTHER MODELS ARE NOT DEPICTING THIS FEATURE BUT ARE SHOWING AN INCREASE IN THE PRECIPITATION COVERAGE FOR THE NEXT FEW DAYS. WINDS MAINLY ANYWHERE FROM SOUTHEAST TO SOUTHWEST DEPENDING ON TIME OF DAY...GUSTY AND VARIABLE NEAR THUNDERSTORMS. WAVE HEIGHTS GENERALLY LESS THAN 3 FEET THROUGH THE FORECAST PERIOD. 11/DF && .FIRE WEATHER...HUMIDITY LEVELS WILL BE ON AN UPWARD TREND OVER THE NEXT COUPLE DAYS...AND BEYOND. INCREASED RAINFALL POTENTIAL ALSO EXPECTED. NO HEADLINES NECESSARY. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 88 74 89 / 40 50 30 60 PENSACOLA 73 88 75 88 / 30 40 30 70 DESTIN 76 88 76 88 / 30 40 30 60 EVERGREEN 69 88 70 90 / 20 50 30 70 WAYNESBORO 69 88 71 89 / 30 60 30 60 CAMDEN 70 89 71 89 / 20 50 30 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT WED JUN 25 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 145 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON. THE THUNDERSTORMS WILL BE A BIT MORE NUMEROUS ACROSS SOUTHEAST MISSISSIPPI AND THE ADJACENT ALABAMA COUNTIES. A FEW STORMS OVER THESE AREAS MAY PRODUCE HAIL AND STRONG POSSIBLY DAMAGING SURFACE WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH TUESDAY...AN OCCASIONAL STRONG STORM PRODUCING HEAVY RAIN AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 219 PM CDT WED JUN 25 2008 ALZ052-061-252000- UPPER MOBILE-WASHINGTON- 219 PM CDT WED JUN 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE COUNTY... AT 214 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF FAIRFORD AND JUST SOUTH OF DEER PARK...MOVING NORTHEAST AT 6 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FAIRFORD... CALVERT AND DEER PARK THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees and powerlines were downed by wind gusts estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118998, 115266.